Wildfire, Caribou
- When
- July 5, 3:00 PM MST to July 6, 4:00 AM MST
- Where
- Caribou County, 10 mi S of Grace
- Reported by
- GOVT OFFICIAL
- Coordinates
- 42.771, -111.562 (the zone’s center; the record gives no point)
300 acre rocky Knoll wildfire 10 miles south of Grace burned grass and sage. No property damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
300 acre rocky Knoll wildfire 10 miles south of Grace burned grass and sage. No property damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 5, 1:45 PM MST, 1 hour 15 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT SAT JUL 5 2003 VERY LITTLE CHANGE EXPECTED OVER THE NEXT FEW DAYS. UPPER LEVEL FLOW REMAINS RELATIVELY ZONAL...THEN BEGINS TO SHIFT TO SWRLY LATE MONDAY AS AN UPPER LOW OFF THE BC COAST ROTATES A TROF INTO THE PAC NW COAST ON THU. MODELS SUGGESTING MSTR ADVECTING IN TO THE PAC NW ALONG WITH THIS TROF...BUT IT LOOKS LIKE IT WILL REMAIN N OF THE CWA. GFS TIME SECTIONS SHOW VERY DRY AIR OVER MOST OF THE CWA THRU 120HRS...BUT HINTING AT SOME LOWER LEVEL MSTR BY THU MORN IN THE FAR NRN CWA. NOT SIGNIFICANT ENOUGH TO ADD PRECIP AT THIS TIME. THE BOTTOM LINE...CONTINUED WARM AND DRY. HEDGES KSFX...OPERATIONAL...VCP 32. .PIH...NONE.
IDZ017>023-031-032-052300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376586.